# SDR QMLA2015071815060

- Difficulty date: July 18, 2015
- Submitted: July 22, 2015
- Operation: Air carrier
- Aircraft: N125LN
- Make and model: Snias AS350B2
- Aircraft serial: 4145
- Aircraft time: 3,684 hours
- System (JASC): 2150 · Cabin Cooling System
- Part: Clutch
- Part number: 590008
- Part serial: 0190311380
- Condition: Seized
- Location: Ac System
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

DURING CRUISE FLIGHT ON RETURN TO BASE LEG FOLLOWING PATIENT DROP OFF, A NOTICEABLE ACRID & BURNING TYPE ODOR IN THE COCKPIT & CABIN AREA WAS NOTICED, WHICH INCREASED IN INTENSITY OVER THE NEXT MINUTE OR SO.  CONCURRENT WITH THIS A LACK OF COOLING AIR FROM THE AIR CONDITIONING WAS NOTICED.  SYS WAS SHUTDOWN, HOWEVER THE ODOR CONTINUED TO INCREASE ALONG WITH AN INCREASING FUME HAZE IN THE CABIN.  DECISION WAS MADE TO DECLARE AN EMER & TO LAND.  A NORMAL LANDING & ENG SHUTDOWN WAS ACCOMPLISHED ON A NON-MOVEMENT PARKING RAMP AREA AT THE AIRPORT.  NO FURTHER INDICATIONS WERE NOTED.  MECHANICS SUBSEQUENTLY DISCOVERED THAT THE CLUTCH ON THE AIR CONDITIONING COMPRESSOR HAD SEIZED WHICH CAUSED THE DRIVE BELT TO SLIP, OVERHEAT & CAUSE SMOKE & FUMES.  VERIFIED THE AIR CONDITIONER CONDENSER PULLEY WOULD NOT ROTATE, REMOVING THE DAMAGED AIR CONDITIONER BELT & PLACED AIR CONDITIONER SYS ON MEL.  ACFT RELEASED FOR FLIGHT, PART ORDERED AOG.  PART CHANGED THE NEXT DAY.
